Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Miami, FL

August 15, 2019Broward County, Florida

NWS Miami, FL issued this special weather statement at Aug 15, 2019, 4:21 PM EDT for Broward County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2019, 4:21 PM EDT (20:21 UTC)
Expired
Aug 15, 2019, 5:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 62 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1528 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

354 
WWUS82 KMFL 152021
SPSMFL

Special Weather Statement
National Weather Service Miami FL
421 PM EDT Thu Aug 15 2019
 
FLZ072-172-152100-
Coastal Broward County FL-Metro Broward County FL-
421 PM EDT Thu Aug 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 500
PM EDT...

* At 421 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Ravenswood Estates, or over
  Hollywood, moving northeast at 20 mph.

* Wind gusts up to 50 mph and funnel clouds possible with this storm.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Pompano Beach, Davie,
  Plantation, Deerfield Beach, Tamarac, Lighthouse Point,
  Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park,
  North Lauderdale, Lauderdale Lakes, Dania Beach, Wilton Manors,
  Hillsboro Beach, Sea Ranch Lakes and Lazy Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2605 8010 2600 8012 2601 8027 2628 8017
      2627 8005
TIME...MOT...LOC 2021Z 211DEG 18KT 2606 8016 

$$

Cohen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 15, 4:21 PM EDT, 0 minutes earlier.

Area forecast discussion, Aug 15, 4:21 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Miami FL
421 PM EDT Thu Aug 15 2019

...FLOOD WATCH EXTENDED THROUGH FRIDAY EVENING FOR EAST COAST
METRO AREAS...

...SOME STRONG TO EVEN ISOLATED SEVERE STORMS POSSIBLE EARLY THIS
EVENING AND AGAIN ON FRIDAY...

.DISCUSSION...

THIS AFTERNOON THROUGH FRIDAY...
The mid to upper level trough over the Southeastern United States
will remain nearly stationary through Friday, as high pressure
remains nearly stationary over the Central Atlantic waters. At the
same time, a weak cold front over the Southeastern United States
will move slowly south into Northern Florida. This will keep the
steering flow in a south/southwest direction over South Florida
through Friday keeping the deep tropical moisture in place along
with the PWAT values around 2 inches which is in the 90th
percentile for this time of year.

Showers and thunderstorms will continue to develop over the
interior areas and push slowly east into the east coast metro
areas through rest of the afternoon hours before slowly
dissipating this evening. The weather should then be mostly quiet
for the overnight hours tonight before another round of showers
and thunderstorms develops on Friday over the region. The best
coverage of the showers and thunderstorms will be over the
interior and east coast metro areas on Friday afternoon where the
sea breezes collide. Therefore, heavy rainfall is still possible
this afternoon into early this evening and again Friday afternoon
especially over the interior and east coast metro areas. More
information on the potential of flooding conditions for the east
coast metro areas is available in the hydro section below.

The 500 mb temps have cooled to -6C this morning in the MFL
sounding, and the short range models are showing the 500 mb temps
to continue to cool down to -7 to -8C on Friday, as a mid to
upper level low will be located over the Bahamas. This will allow
for some of the storms this afternoon and again on Friday to
become strong with even a possible severe storm possible especially
over the interior and east coast metro areas where the sea
breezes collide. The primary impacts from the strong to severe
storms will be gusty winds up to 50 mph and small hail along with
frequent lightning strikes.

THIS WEEKEND...
The mid to upper level trough is forecast by the short range
models to move east this weekend, allowing for the ridge of high
pressure over the Central United States to build westward into the
Florida peninsula. This will allow for the steering flow to become
more south/southeast this weekend and focus the best coverage of
showers and thunderstorms over the interior and Lake Okeechobee
region. The PoPs will be a little bit higher on Saturday than
Sunday, as some drier air will be working into the region on
Sunday ahead of a tropical wave that is currently approaching the
Leeward and Windward Islands.

EXTENDED FORECAST...

The tropical wave is forecast by the long range models to move
west northwest through the Northwest Caribbean Sea early next week
and into the Southern Gulf of Mexico waters by middle of next
week. The northern portion of the wave is forecast to move through
South Florida early next week bringing in another around of PWAT
values around 2 inches leading to scattered to numerous showers
and thunderstorms over the region along with some heavy rainfall.
The weather will then get back to more of a typical summer like
pattern over South Florida for the middle of next week, as the
ridge of high pressure remains over the Western Atlantic waters
extending back west into the Florida Peninsula. This will focus
the shower and thunderstorm activity east coast areas in the late
night and morning time shifting to the interior and west coast
metro areas in the afternoon and evening hours for the middle of
next week.

&&

.MARINE...
The winds will remain south/southwest tonight through Friday night
at 10 knots or less. The winds will then swing to more of a
south/southeast direction this weekend with speeds still at 10
knots or less, before going more easterly early to middle of next
week with speeds increasing to 10 to 15 knots. This will keep the
seas at 2 feet or less in both the Atlantic and Gulf waters
through this weekend, before increasing to 2 to 3 feet in the
Atlantic waters early next week.

&&

.HYDROLOGY...
Rainfall amounts across South Florida range from 2 to 4 inches
over the western areas along the Gulf coast to 3 to 5 inches with
isolated amounts up to 7 inches over the eastern areas of South
Florida during the last 7 days. This has allowed for the ground
over the eastern areas to become saturated. Any additional
rainfall amounts this afternoon (east coast: additional 0.5 to 1.1
inches) and again on Friday afternoon (east coast: another 0.25
to 0.5 inches) will lead to possible flooding conditions over the
east coast metro areas. Therefore, the Flood Watch has been
extended for the east coast metro areas through Friday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  90  77  92  77 /  70  60  80  60
Fort Lauderdale  90  81  92  79 /  60  50  70  60
Miami            90  79  93  79 /  60  40  70  50
Naples           89  78  90  77 /  40  20  30  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ068-072-074-168-
     172-173.

AM...None.
GM...None.

&&

DISCUSSION...54/BNB
MARINE...54/BNB
HYDROLOGY...54/BNB
Hazardous weather outlook, Aug 15, 10:48 AM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1048 AM EDT Thu Aug 15 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
160300-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1048 AM EDT Thu Aug 15 2019

...Numerous Storms and Heavy Rainfall Expected Again Today...
...Flood Watch in Effect for East Coast Metro...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Flooding: Saturated ground across much of South Florida will mean
any thunderstorms that produces heavy rain will bring the threat for
at least minor flooding of streets and poor drainage areas across
all of South Florida. There is a more significant threat along the
east coast metro due to an ongoing extended period of heavy rainfall.
Here, more substantial flooding of roads and low lying areas are
possible. A Flood Watch is in effect for the east coast metro through
at least this evening.

Thunderstorms: Thunderstorms will begin to develop over the interior
and east coast sea breeze early afternoon and continue into the
early evening hours. Thunderstorms will be capable of producing
heavy rain, strong winds, and frequent lightning.

Waterspouts: Isolated waterspouts are possible across all South
Florida waters.

Wind: The strongest thunderstorms today will be capable of producing
wind gusts of up to 50 mph.

Temperatures: Warm and humid conditions will continue to produce
late morning and early afternoon heat index readings near 100
degrees for all of South Florida. Portions of South Florida,
especially across Collier and Palm Beach counties will see the
highest values reach 105 to 108 degrees for an hour or two around
midday.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Scattered to numerous thunderstorms are expected each day through
the period across South Florida. The highest coverage of storms is
expected to shift more across the interior and Lake region by this
weekend. Frequent lightning, heavy rain capable of producing
localized flooding, and gusty winds will continue to be the main
hazards.

Heat indices may reach around 100 to 108 degrees each afternoon
through the period.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high winds and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Aug 15, 3:44 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
344 PM EDT Thu Aug 15 2019

FLZ066-070-152030-
Hendry FL-Inland Collier County FL-
344 PM EDT Thu Aug 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER AND SOUTH
CENTRAL HENDRY COUNTIES UNTIL 430 PM EDT...

* At 344 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  south of Ave Maria to 6 miles north of Hendry Correctional. These
  storms were nearly stationary.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Ave Maria and Sunniland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2628 8147 2644 8124 2640 8115 2621 8134
      2619 8147
TIME...MOT...LOC 1944Z 069DEG 1KT 2623 8146 2640 8118

Cohen
Special weather statement, Aug 15, 3:45 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Miami FL
345 PM EDT Thu Aug 15 2019

FLZ070-075-152030-
Inland Collier County FL-Mainland Monroe FL-
345 PM EDT Thu Aug 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER AND NORTH
CENTRAL MAINLAND MONROE COUNTIES UNTIL 430 PM EDT...

* At 345 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 8 miles
  north of Wilderness Waterway to 6 miles south of Big Cypress
  National Preserve. Movement was northeast at 5 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2574 8110 2597 8095 2600 8114 2574 8125
TIME...MOT...LOC 1945Z 217DEG 6KT 2578 8118 2591 8110

Cohen
Special weather statement, Aug 15, 3:46 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
346 PM EDT Thu Aug 15 2019

FLZ067-152030-
Inland Palm Beach County FL-
346 PM EDT Thu Aug 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY
UNTIL 430 PM EDT...

* At 345 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles east of Fremd
  Village-Padgett Island, or 7 miles southeast of Pahokee, moving
  northeast at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Pahokee, Canal Point and Fremd Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2679 8033 2667 8042 2674 8066 2696 8061
      2696 8028
TIME...MOT...LOC 1945Z 203DEG 7KT 2678 8054

HVN
Local storm report, Aug 15, 3:47 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT THU AUG 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      2 WNW HOWARD            25.66N  80.39W
08/15/2019                   MIAMI-DADE         FL   DEPT OF HIGHWAYS

            HEAVY RAINFALL FROM A THUNDERSTORM HAS PRODUCED FLASH
            FLOODING RESULTING IN WATER APPROACHING AND REACHING THE
            BASES OF WAREHOUSES IN THE AREA JUST EAST OF THE FLORIDA
            TURNPIKE AND SW 120TH STREET.

&&

EVENT NUMBER MFL1900175

KELLY
Special weather statement, Aug 15, 4:20 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Miami FL
420 PM EDT Thu Aug 15 2019

FLZ067-068-168-152100-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
420 PM EDT Thu Aug 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 500 PM EDT...

* At 419 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Schall Circle, or near Palm
  Beach Gardens, moving northeast at 5 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Lake Worth, Riviera
  Beach, Palm Beach, Tequesta, Juno Beach, Royal Palm Beach, Palm
  Springs, North Palm Beach, Lake Park, Haverhill, Cloud Lake, Palm
  Beach International Airport, Port Of Palm Beach, Golden Lakes, Gun
  Club Estates, Schall Circle and Royal Palm Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2685 8003 2663 8007 2672 8026 2696 8017
      2696 8007
TIME...MOT...LOC 2019Z 203DEG 6KT 2676 8014

HVN
Special weather statement, Aug 15, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
421 PM EDT Thu Aug 15 2019

FLZ072-172-152100-
Coastal Broward County FL-Metro Broward County FL-
421 PM EDT Thu Aug 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 500
PM EDT...

* At 421 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Ravenswood Estates, or over
  Hollywood, moving northeast at 20 mph.

* Wind gusts up to 50 mph and funnel clouds possible with this storm.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Pompano Beach, Davie,
  Plantation, Deerfield Beach, Tamarac, Lighthouse Point,
  Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park,
  North Lauderdale, Lauderdale Lakes, Dania Beach, Wilton Manors,
  Hillsboro Beach, Sea Ranch Lakes and Lazy Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2605 8010 2600 8012 2601 8027 2628 8017
      2627 8005
TIME...MOT...LOC 2021Z 211DEG 18KT 2606 8016

Cohen

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 12:51 PM EDTSpecial Weather StatementMFLMiami-Dade54 min
Aug 15, 1:15 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Aug 15, 1:45 PM EDTSpecial Weather StatementMFLBroward30 min
Aug 15, 1:49 PM EDTSpecial Weather StatementMFLBroward41 min
Aug 15, 1:57 PM EDTSpecial Weather StatementMFLPalm Beach48 min
Aug 15, 2:12 PM EDTSpecial Weather StatementMFLMonroe48 min
Aug 15, 2:17 PM EDTFlash Flood WarningMFLMiami-Dade3 hr
Aug 15, 2:20 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Aug 15, 2:20 PM EDTSpecial Weather StatementMFLHendry40 min
Aug 15, 2:39 PM EDTSpecial Weather StatementMFLMiami-Dade51 min
Aug 15, 2:50 PM EDTSpecial Weather StatementMFLBroward, Hendry, Palm Beach55 min
Aug 15, 2:53 PM EDTSpecial Weather StatementMFLMiami-Dade, Monroe52 min
Aug 15, 2:54 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Aug 15, 3:44 PM EDTSpecial Weather StatementMFLCollier46 min
Aug 15, 3:45 PM EDTSpecial Weather StatementMFLMonroe45 min
Aug 15, 3:46 PM EDTSpecial Weather StatementMFLPalm Beach44 min
Aug 15, 4:20 PM EDTSpecial Weather StatementMFLPalm Beach40 min
Aug 15, 4:34 PM EDTSpecial Marine WarningMFL42 min
Aug 15, 4:39 PM EDTSpecial Weather StatementMFLCollier51 min
Aug 15, 4:40 PM EDTSpecial Marine WarningMFL35 min
Aug 15, 5:14 PM EDTAreal Flood WarningMFLMiami-Dade3 hr
Aug 15, 5:34 PM EDTAreal Flood AdvisoryMFLCollier, Hendry3 hr

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.